Study of discontinuities in solutions of the Prandtl-Reuss elastoplasticity equations. (English. Russian original) Zbl 1429.74060

Comput. Math. Math. Phys. 56, No. 4, 637-649 (2016); translation from Zh. Vychisl. Mat. Mat. Fiz. 56, No. 4, 650-663 (2016).
Summary: Relations across shock waves propagating through Prandtl-Reuss elastoplastic materials with hardening are investigated in detail. It is assumed that the normal and tangent velocities to the front change across shock waves. In addition to conservation laws, shock waves must satisfy additional relations implied by their structure. The structure of shock waves is studied assuming that the principal dissipative mechanism is determined by stress relaxation, whose rate is bounded. The relations across shock waves are subject to a qualitative analysis, which is illustrated by numerical results obtained for quantities across shocks.


74J40 Shocks and related discontinuities in solid mechanics
74C05 Small-strain, rate-independent theories of plasticity (including rigid-plastic and elasto-plastic materials)
Full Text: DOI


[1] Kulikovskii, A. G.; Chugainova, A. P., Shock waves in elastoplastic media with the structure defined by the stress relaxation process, Proc. Steklov Inst. Math., 289, 167-182, (2015) · Zbl 1383.74049
[2] Balashov, D. B., Simple waves in Prandtl-reuss equations, J. Appl. Math. Mech., 56, 107-116, (1992) · Zbl 0785.73034
[3] Kulikovskii, A. G.; Chugainova, A. P., The overturning of Riemann waves in elastoplastic media with hardening, J. Appl. Math. Mech., 77, 350-359, (2013) · Zbl 1432.74042
[4] V. M. Sadovskii, Discontinuous Solutions in the Dynamics of Elastoplastic Media (Nauka, Moscow, 1997) [in Russian].
[5] Sadovskii, V. M., Elastoplastic waves of strong discontinuity in linearly hardening media, Mech. Solids, 32, 88-94, (1997)
[6] Sadovskii, V. M., On the theory of shock waves in compressible plastic media, Mech. Solids, 36, 67-74, (2001)
[7] Bykovtsev, G. I.; Kretova, L. D., Shock wave propagation in elastic-plastic media, J. Appl. Math. Mech., 36, 94-103, (1972) · Zbl 0257.73022
[8] Druyanov, B. A., Generalized solutions in the theory of plasticity, J. Appl. Math. Mech., 50, 367-372, (1986) · Zbl 0633.73042
[9] S. K. Godunov and E. I. Romenskii, Elements of Continuum Mechanics and Conservation Laws (Nauchnaya Kniga, Novosibirsk, 1998) [in Russian]. · Zbl 1031.74004
[10] Kukudzhanov, V. N.; Frolov, K. V. (ed.), Nonlinear waves in elastoplastic media, 126-140, (1991), Moscow
[11] Kulikovskii, A. G., Surfaces of discontinuity separating two perfect media of different properties: recombination waves in magnetohydrodynamics, J. Appl. Math. Mech., 32, 1145-1152, (1968)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.